Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 423, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2017, 7:46 PM CDT for Osage County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 7:46 PM CDT (00:46 UTC)
- Expired
- Aug 10, 2017, 8:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Wichita radar (KICT), 116 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276
WUUS54 KTSA 110046
SVRTSA
OKC113-110115-
/O.NEW.KTSA.SV.W.0423.170811T0046Z-170811T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
746 PM CDT THU AUG 10 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Osage County in northeastern Oklahoma...
* Until 815 PM CDT
* At 746 PM CDT, a severe thunderstorm was located over southeastern
Kaw Lake, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Shidler... Burbank...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3675 9689 3675 9687 3674 9683 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3686 9675 3667 9645 3655 9681 3671 9692
3672 9692
TIME...MOT...LOC 0046Z 311DEG 22KT 3675 9683
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
725
WWUS54 KTSA 110102
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
802 PM CDT THU AUG 10 2017
OKC113-110115-
/O.CON.KTSA.SV.W.0423.000000T0000Z-170811T0115Z/
Osage OK-
802 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN OSAGE COUNTY...
At 802 PM CDT, a severe thunderstorm was located 4 miles west of
Burbank, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Shidler... Burbank...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3675 9689 3675 9687 3674 9683 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3684 9675 3667 9645 3655 9681 3671 9692
3672 9692
TIME...MOT...LOC 0102Z 315DEG 20KT 3671 9681
HAIL...1.00IN
WIND...60MPH
$$317
WWUS54 KTSA 110113
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
813 PM CDT THU AUG 10 2017
OKC113-110123-
/O.EXP.KTSA.SV.W.0423.000000T0000Z-170811T0115Z/
Osage OK-
813 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSAGE COUNTY WILL
EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3675 9689 3675 9687 3674 9683 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3684 9675 3667 9645 3655 9681 3671 9692
3672 9692
TIME...MOT...LOC 0113Z 311DEG 22KT 3667 9675
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:48 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 10, 6:48 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 648 PM CDT Thu Aug 10 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms will remain possible mainly over far Northeast Oklahoma this evening...while the majority of ongoing activity in Central Oklahoma remains west of the CWA. Additional thunderstorms are expected late tonight into Friday as a MCS is forecast to move into the CWA ahead of a frontal boundary approaching from the northwest. Periods of MVFR conditions and gusty winds will be possible within the thunderstorms...with continued MVFR periods possible behind the leading line of storms. By Friday afternoon...conditions look to lift back to VFR over the CWA from north to south. Some scattered convection will continue to be possible Friday afternoon and will carry Prob30 groups. && .PREV DISCUSSION... /Issued 319 PM CDT Thu Aug 10 2017/ DISCUSSION... An active period of weather is set to begin across eastern Oklahoma and western Arkansas. Several rounds of showers and thunderstorms are anticipated through the middle of next week with heavy rainfall and flooding an increasing concern. Will hold off on issuing a Flash Flood Watch at this time but one will more than likely be needed. Thunderstorm chances will ramp up this evening and overnight as a thunderstorm complex now gaining steam across northwest Oklahoma spreads into eastern Oklahoma. These storms will have the potential to be severe with strong gusty winds and large hail the main concern. Locally heavy rain will also be of concern. This complex will likely fade as it moves into southeast Oklahoma later this evening as the storms move into the less favorable airmass. Additional thunderstorms are expected to develop near the frontal boundary across Kansas and spread into the area overnight and into Friday. The main concern overnight into Friday will be heavy rainfall. As we move into Friday and into next week, the frontal boundary that is currently across Kansas will sag into the area on Friday and stall near the Red River Friday night into Saturday. This front will then linger across the region into the middle of next week. This front along with a series of mid-level shortwaves will provide the lift necessary for several rounds of showers and thunderstorms across the region. As the ground becomes more saturated the threat for flooding will increase. Widespread rainfall totals during this time could be in the 4 to 6 inch range with locally higher amounts. There will continue to be a limited severe weather threat during this time with strong gusty winds the main concern. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 84 70 83 / 90 70 50 60 FSM 74 85 72 86 / 60 70 40 60 MLC 73 85 71 86 / 70 60 60 60 BVO 70 84 68 82 / 90 50 20 60 FYV 69 81 66 82 / 60 70 40 60 BYV 68 82 66 82 / 60 60 20 50 MKO 72 83 70 83 / 80 70 50 60 MIO 69 83 68 82 / 80 50 20 50 F10 71 84 70 83 / 80 70 60 60 HHW 74 90 73 89 / 60 60 50 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Aug 10, 5:00 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CDT Thu Aug 10 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CDT Thu Aug 10 2017
...ACTIVE PATTERN TO PERSIST INTO NEXT WEEK WITH PERIODS OF HEAVY
RAINFALL LIKELY...
...INCREASED SEVERE THUNDERSTORM POTENTIAL THIS EVENING AND
OVERNIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Very Limited.
AREA...West of Highway 75 in Northeast and East Central Oklahoma.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Mainly Northeast and East Central Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA... Mainly Northeast and East Central Oklahoma.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Mainly Northeast and East Central Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Strong to severe thunderstorms ongoing late this afternoon across
portions of western and central Oklahoma, as well as southern
Kansas, will continue to move to the east and southeast into
parts of northeast and east central Oklahoma by early evening.
Damaging wind gusts, large hail, and heavy downpours will be
possible. A very limited potential for tornadoes will also exist.
These storms are expected to decrease during the mid to late
evening as they move into slightly more stable air.
Additional thunderstorms are expected to develop through the
evening and into the overnight in the vicinity of a cold front
across parts of Kansas. These thunderstorms will move to the
southeast toward northeast Oklahoma and far northwest Arkansas
after midnight. The heavy rain and flash flood potential will be
increased with these thunderstorms. The strongest storms may also
pose a risk of damaging winds, especially if an organized complex
develops.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
Daily rounds of thunderstorms are expected from Friday into the
weekend. While the details remain difficult to pinpoint, many
areas will see 3 to 5 inches of rain between Thursday and
Saturday night, with local amounts possibly approaching 10 inches.
At this time it appears the greatest potential for the heaviest
rain will be focused across east central Oklahoma although the
axis of heavy rain will likely shift as this system evolves and
the situation becomes more clear. The rain is likely to be
widespread enough to cause rises on a number of area creeks and
streams, with some local flash flooding possible at locations
receiving the fastest rain rates.
The threat for additional locally heavy rainfall will likely
continue in some areas through mid week as the pattern remains
favorable. Flooding of main stem rivers will ultimately become a
concern should forecast rainfall amounts materialize.
There will also be at least limited severe weather potential with
any organized storm complexes, mainly in the form of damaging
wind gusts.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers should closely follow later forecasts as details
are refined and be prepared for at least some severe weather and
flooding potential from Thursday evening through the weekend.
Flash Flood Watches will likely be issued for parts of the
forecast area, perhaps as early as tonight.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Aug 10, 7:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST 1 SSE COPAN 36.88N 95.92W
08/10/2017 E70 MPH WASHINGTON OK TRAINED SPOTTER
&&
JDSLocal storm report, Aug 10, 7:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
08/10/2017 M73 MPH WASHINGTON OK MESONET
&&
JDSLocal storm report, Aug 10, 7:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 1 SE COPAN 36.89N 95.91W
08/10/2017 E70 MPH WASHINGTON OK AMATEUR RADIO
ESTIMATED THUNDERSTORM WIND GUST TO 70 MPH AT 900 RD AND
HWY 75.
&&
JDSLocal storm report, Aug 10, 7:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 3 WSW WANN 36.90N 95.86W
08/10/2017 E70 MPH WASHINGTON OK TRAINED SPOTTER
&&
PMMLocal storm report, Aug 10, 7:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 2 SE COPAN 36.88N 95.90W
08/10/2017 WASHINGTON OK AMATEUR RADIO
TREE BRANCHES DAMAGED/BROKEN NEAR 1100 RD AND HWY 75.
&&
JDSLocal storm report, Aug 10, 7:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 2 SE COPAN 36.88N 95.90W
08/10/2017 WASHINGTON OK AMATEUR RADIO
POWERLINES DOWN ON ROADWAY AT W1100 RD AND HWY 75.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 36 min |
| Aug 10, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 52 min |
| Aug 10, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 51 min |
| Aug 10, 8:15 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Aug 10, 8:55 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Aug 10, 9:42 PM CDT | Special Weather Statement | TSA | Mayes | 33 min |
| Aug 10, 10:15 PM CDT | Special Weather Statement | TSA | Mayes | 30 min |
| Aug 11, 2:01 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 7 hr |
| Aug 11, 3:45 AM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Aug 11, 3:55 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| Aug 11, 3:58 AM CDT | Special Weather Statement | TSA | Washington | 47 min |
| Aug 11, 4:05 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 40 min |
| Aug 11, 4:19 AM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Aug 11, 4:22 AM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Aug 11, 5:29 AM CDT | Special Weather Statement | TSA | Muskogee, Wagoner | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.